Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 140, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2001, 11:45 PM CDT for Howell County, Ozark County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 11:45 PM CDT (04:45 UTC)
- Expired
- May 31, 2001, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:05 AM CDT | Thunderstorm Wind 52 E | Moody, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS53 KSGF 310447
SVRSGF
MOC091-153-310530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI
EXTREME SOUTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI
* UNTIL 1230 AM CDT
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM POMONA TO
BAKERSFIELD...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL
LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WEST PLAINS BY 1155 PM CDT.
THE TOWNS OF CAULFIELD...POTTERSVILLE...UDALL...SOUTH FORK AND MOODY
ARE ALSO IN THE PATH OF THESE STORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3689 9209 3669 9220 3650 9234 3650 9170
3658 9169 3681 9167
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:50 PM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, May 30, 2:50 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR DIFFERENT CCF NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED MAY 30 2001 MAIN FOCUS THIS PERIOD WILL BE WITH PRECIPITATION CHANCES...TONIGHT AND AGAIN ON FRIDAY. SATELLITE SHOWING DRY SLOT PUSHING INTO SOUTHWEST PORTION OF CWA THIS AFTERNOON...ALLOWING MORE HEATING TO TAKE PLACE AND HELPING TO DESTABILIZE THE ATMOSPHERE. LAPS CAPE DATA WAS SHOWING CAPES IN SW CORNER INCREASING TO 300 TO 500 J/KG...AND WITHIN THE PAST HOUR STORMS HAVE DEVELOPED ACROSS SW CORNER OF MO. MODELS IN GENERAL AGREEMENT WITH MOVEMENT OF CURRENT SYSTEM ACROSS MO TONIGHT BUT HAVE DIFFERING SOLUTIONS WITH RESPECT TO QPF. HAVE GENERALLY GONE WITH AN ETA/AVN BLEND FOR THE PERIOD. SHORTWAVE WILL SLOWLY MOVE EASTWARD INTO MO TONIGHT WITH LOW LEVEL JET PUSHING BEST MOISTURE TO THE NE OF AREA. FLASH FLOODING DOES NOT SEEM LIKE A PROBLEM TONIGHT. WILL GO WITH BEST PRECIPITATION CHANCES TO THE NORTH AND EAST. PRECIPITATION SHOULD SHUT OFF AS SHORTWAVE PUSHES TO THE EAST BY THURSDAY MORNING. NEXT WAVE LOOKS TO PUSH INTO THE AREA FROM CANADA ON FRIDAY DRIVING A COLD FRONT THROUGH THE CWA. WILL GO WITH SCATTERED SHOWERS/THUNDERSTORMS FOR ENTIRE AREA FRIDAY WITH THE PASSAGE OF THE COLD FRONT. IN THE EXTENDED...ANOTHER FRONT LOOKS TO PUSH THROUGH SUNDAY NIGHT INTO MONDAY AND HAVE PUT PRECIPITATION IN FOR THAT TIME PERIOD AS WELL. UPPER LEVEL RIDGE BUILDS INTO THE AREA BY MID WEEK AND SHOULD BRING WARMER TEMPS AND DRIER WEATHER. FCSTID = 5 SGF 57 70 48 70 / 40 0 0 30 JLN 58 72 53 75 / 40 0 0 30 UNO 63 70 48 73 / 40 0 0 30 VIH 59 69 47 69 / 60 30 0 30 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, May 30, 6:03 PM CDT, 5 hours 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>082-088>092-094-310300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 331...IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN... PHELPS...POLK...PULASKI...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...OSAGE BEACH...PITTSBURG...ROLLA...SPRINGFIELD AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. >STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. FOSTER
Special weather statement, May 30, 10:20 PM CDT, 1 hour 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>082-088>092-094-310430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1020 PM CDT WED MAY 30 2001 TORNADO WATCH NUMBER 331 HAS BEEN CANCELLED AS OF 1010 PM CDT WEDNESDAY EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN... PHELPS...POLK...PULASKI...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. CISSELL/FOSTER
Local storm report, May 30, 11:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM OSCEOLA MO FLOOD
05/30/01 ST.CLAIR NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1005 PM GRAVOIS MILLS MO FLOOD
05/30/01 MORGAN FLOODING ON HWY J.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM BARNETT MO FLOOD
05/30/01 MORGAN FLOODING ON HWY AA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM CLIMAX SPGS MO FLOOD
05/30/01 CAMDEN FLOODING ON HWY NN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1050 PM WARSAW MO FLOOD
05/30/01 BENTON FLOODING OF ROADS IN
THE BLUE SPRINGS
COMMUNITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:55 PM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| May 30, 8:16 PM CDT | Tornado Warning | SGF | Camden, Morgan | 29 min |
| May 30, 10:12 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 3 hr |
| May 31, 12:21 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 39 min |
| May 31, 1:31 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.